Anxiety - Cerazette to blame?


Q: I currently take cerazette, and have been taking it for about a year and a half without any problems. However, I've had periods of feeling extremely anxious and upset without any real cause and was wondering if it could be my birth control. It happened in April, and is happening now. The anxiety literally descends from nowhere: My heartbeat is fast, I feel tense and tearful constantly, I have trouble sleeping and it is all over very small, ridiculous things. Should I stop taking cerazette or continue until I see a doctor? I currently live abroad and it's difficult for me to see a doctor here for communication reasons, so I probably won't be able to see anyone for about 6 weeks.


A:   One of the side effects of Cerazette (desogestrel) is mood changes. Though this occurs in less than 2% of cases, the symptoms may cause concern to those taking the pill. If the symptoms are affecting your day to day activities, you may try withholding the drug and using alternative means of protection (condoms). Stopping the pill has its own set of problems including irregular periods, spotting and abdominal cramps.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon